Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 65, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Oct 28, 2021, 9:54 AM EDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2021, 9:54 AM EDT (13:54 UTC)
- Expired
- Oct 29, 2021, 10:43 AM EDT
- In force
- 25 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
604 WHUS71 KCAR 281354 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 954 AM EDT Thu Oct 28 2021 ANZ052-282200- /O.CAN.KCAR.GL.W.0022.000000T0000Z-211028T1400Z/ /O.NEW.KCAR.SC.Y.0065.211028T1354Z-211029T0900Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 954 AM EDT Thu Oct 28 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT FRIDAY... ...GALE WARNING IS CANCELLED... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 5 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ050-051-281800- /O.CON.KCAR.GL.W.0022.000000T0000Z-211028T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 954 AM EDT Thu Oct 28 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...Northeast winds 20 to 30 kt with gusts up to 35 kt and seas 7 to 11 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
6 follow-up statements
739 WHUS71 KCAR 281750 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 150 PM EDT Thu Oct 28 2021 ANZ050-051-290200- /O.CAN.KCAR.GL.W.0022.000000T0000Z-211028T1800Z/ /O.EXA.KCAR.SC.Y.0065.000000T0000Z-211029T0900Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 150 PM EDT Thu Oct 28 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT FRIDAY... ...GALE WARNING IS CANCELLED... * WHAT...Northeast winds 15 to 25 kt with a few gusts up to 35 kt and seas 6 to 9 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 5 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ052-290200- /O.CON.KCAR.SC.Y.0065.000000T0000Z-211029T0900Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 150 PM EDT Thu Oct 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 5 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
661 WHUS71 KCAR 281930 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 330 PM EDT Thu Oct 28 2021 ANZ050>052-290330- /O.EXT.KCAR.SC.Y.0065.000000T0000Z-211029T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 330 PM EDT Thu Oct 28 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT FRIDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 2 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
334 WHUS71 KCAR 282221 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 621 PM EDT Thu Oct 28 2021 ANZ050>052-290630- /O.CON.KCAR.SC.Y.0065.000000T0000Z-211029T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 621 PM EDT Thu Oct 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 7 ft, highest on the outer waters. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 2 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
201 WHUS71 KCAR 290038 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 838 PM EDT Thu Oct 28 2021 ANZ052-290145- /O.CAN.KCAR.SC.Y.0065.000000T0000Z-211029T1800Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 838 PM EDT Thu Oct 28 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... The wind and seas are expected to remain below small craft advisory levels, and therefore the small craft advisory has been cancelled. $$ ANZ050-051-291000- /O.CON.KCAR.SC.Y.0065.000000T0000Z-211029T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 838 PM EDT Thu Oct 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 2 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CB
779 WHUS71 KCAR 290832 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 432 AM EDT Fri Oct 29 2021 ANZ050-051-292200- /O.CON.KCAR.SC.Y.0065.000000T0000Z-211029T1800Z/ /O.NEW.KCAR.GL.A.0018.211031T0000Z-211031T0800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 432 AM EDT Fri Oct 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH LATE SATURDAY NIGHT... * WHAT...For the Small Craft Advisory, Northeast winds 10 to 15 kt with gusts up to 25 kt and seas 4 to 6 ft. For the Gale Watch, east winds 20 to 25 kt with gusts up to 35 kt and seas 7 to 10 ft possible. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...For the Small Craft Advisory, until 2 PM EDT this afternoon. For the Gale Watch, from Saturday evening through late Saturday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
551 WHUS71 KCAR 291443 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1043 AM EDT Fri Oct 29 2021 ANZ050-051-292245- /O.CAN.KCAR.SC.Y.0065.000000T0000Z-211029T1800Z/ /O.CON.KCAR.GL.A.0018.211031T0000Z-211031T0800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 1043 AM EDT Fri Oct 29 2021 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH LATE SATURDAY NIGHT... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...For the Small Craft Advisory, Northeast winds 10 to 15 kt with gusts up to 20 kt and seas 3 to 4 ft. For the Gale Watch, east winds 20 to 25 kt with gusts up to 35 kt and seas 7 to 10 ft possible. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From Saturday evening through late Saturday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Oct 28, 9:52 AM EDT, 2 minutes earlier.
Area forecast discussion, Oct 28, 9:52 AM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
952 AM EDT Thu Oct 28 2021
.SYNOPSIS...
Strong low pressure will move east, to the south of Nova
Scotia, today. High pressure will build across the region later
today into Friday. Low pressure will approach on Saturday, cross
the area Sunday, then move northeast on Monday while high
pressure builds in from the west.
&&
.NEAR TERM /THROUGH TONIGHT/...
Update...
See Marine section below for adjustments of headlines.
On the public side, visible satl imagery showed some drier air
trying to work its way to the ssw. Llvl cloud deck not that
thick as some patches of clearing can be seen through it. Latest
12Z CAR RAOB confirms this w/dry above 900mbs. Interesting item
here is that the high pres to the n trying to wedge down into
the CWA has its place of the ridge axis to the w where best
clearing is seen. So, clouds might be able to hang on a while
longer into the afternoon for the nrn and ern sections of the
region. This will also keep temps down a bit. Adjustments were
made to the hrly temps to reflect this thinking w/temps down a
few degrees from what was expected earlier.
Previous Discussion...
Strong low pressure will move east, to the south of Nova
Scotia, today through tonight. At the same time, high pressure
centered north of Maine will gradually build across the region.
Generally expect mostly cloudy skies across the region today,
though clouds could begin to decrease this afternoon. The
pressure gradient between the exiting ocean low and building
high pressure will help keep gusty north/northeast winds across
the region today. Wind gusts of 20 to 30 mph are expected today.
Generally expect partly cloudy skies tonight. High temperatures
today will range from the upper 40s to around 50 north, to
around 50 to the lower 50s Downeast. Low temperatures tonight
will range from the mid 20s to around 30 north, to the lower 30s
Downeast.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY/...
A large ridge of high pressure, both surface and aloft, will be just
north of our area over Quebec on Friday ridging south across our
region. This will bring a tranquil day with plenty of sunshine and
highs reaching the low 50s across the area. High pressure will
remain in control through Friday night as it drifts over the Gulf of
St. Lawrence. This will bring a mostly clear, calm and frosty night
over the north with temperatures dropping below freezing. Clouds
will begin to increase Downeast ahead of a large low approaching
from the Appalachians. Low pressure will continue to approach on
Saturday bringing increasing clouds from south to north, and an
increasing east wind, especially Downeast. Rain will likely begin to
spread into the area from the southwest late Saturday afternoon with
the north remaining dry on Saturday. Rain will continue to spread
north across the area Saturday night reaching northern areas by
midnight. A strong low level jet lifting across our Downeast region
will support moderate to heavy rain with up to an inch possible late
Saturday into Saturday night as a weak secondary low forms over the
western Gulf of Maine.
&&
.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
Low pressure will reconsolidate over the Bay of Fundy on Sunday as
rain continues across the area. Most of the rain on Sunday will
likely be in eastern areas. The new low center will lift north into
the Maritimes Sunday night with wrap around rain continuing over
northeastern areas. The low will begin to quickly lift away to the
northeast late at night allowing rain to taper off to showers with
drier air moving in from the west. High pressure will continue to
build in from the west Sunday night into Monday. This will set the
stage for plenty of sunshine Downeast on Sunday. Some patchy
stratocumulus further north will bring partial sunshine across
northern areas. Monday will be mild with highs from the mid 50s
north to near 60 Downeast. High pressure will crest the area Tuesday
bringing a continuation of dry weather. Clouds may begin to
increase, especially over the western areas, ahead of small but
vigorous low quickly tracking east across the Great Lakes. Current
projections for this low carry it up to our west through the St.
Lawrence Valley on Wednesday as it pulls a cold front through.
&&
.AVIATION /14Z THURSDAY THROUGH MONDAY/...
NEAR TERM: VFR/MVFR conditions, ceilings, will occur across the
region this morning. Generally VFR conditions are then expected
this afternoon through tonight. However, occasional MVFR
ceilings are possible later tonight. North/northeast winds 10
to 15 knots with gusts of 20 to 25 knots today. North/northeast
winds 5 to around 10 knots tonight.
SHORT TERM:
VFR conditions are expected Friday into Saturday morning with a
light northeasterly breeze on Friday becoming easterly Friday
night into Saturday. Conditions will lower to MVFR from south to
north Saturday, becoming MVFR across the far north Saturday
evening. Conditions will then lower to IFR in lower clouds and
rain from south to north Saturday night. LLWS is likely across
southern areas Saturday evening and the rest of the region
Saturday night. Winds will be easterly at the surface becoming
southerly a few thousand feet up. IFR conditions are likely
Sunday, improving to VFR from south to north Sunday night. E
winds Sunday will become NW Sunday night. VFR conditions are
expected Monday with a light W wind.
&&
.MARINE...
NEAR TERM: Update...Decided to drop the GLW and go w/a SCA for
the intra-coastal zones as the latest buoys show a decreasing
trend in winds. Kept the GLW going for the outer zones through
2 PM. Small craft advisory conditions are expected on all of the
waters tonight.
SHORT TERM: A SCA may be needed for the offshore waters Friday
morning for ENE winds gusting up to 25 kt with winds diminishing
Friday afternoon into Friday evening. A SCA will likely be
needed again late Saturday into Saturday night for SE winds
gusting up to 30 kt over the offshore waters. Winds should drop
below SCA Sunday and remain below SCA on Monday.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Small Craft Advisory until 5 AM EDT Friday morning for
ANZ052.
Gale Warning until 2 PM EDT this afternoon for
ANZ050-051.
&&
Near Term...Hewitt/Norcross
Short Term...Bloomer
Long Term...Bloomer
Aviation...Hewitt/Norcross/Bloomer
Marine...Hewitt/Norcross/BloomerHazardous weather outlook, Oct 28, 6:51 AM EDT, 3 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 651 AM EDT Thu Oct 28 2021 MEZ001>006-010-011-015>017-029>032-291200- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 651 AM EDT Thu Oct 28 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050-051-291200- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 651 AM EDT Thu Oct 28 2021 ...GALE WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ052-291200- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 651 AM EDT Thu Oct 28 2021 ...GALE WARNING IN EFFECT UNTIL 10 AM EDT THIS MORNING... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.